Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Side effects of Metoprolol - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   Hello Dr....I was put on Metoprolol 25mg 4 weeks ago twice a day and the first 2 weeks felt fine...Then I first started with dizziness, short of breath to now feeling like my lungs are not expanding and my throat swells on one side...I see one can't stop the medication cold turkey and wonder if I can split the pill in 1/2 or 1/4's, take one a day or have to keep up twice? It's the weekend and I can't reach my Dr and am scared to take the medication but also feel more scared to stop and something major happening to my heart...I'm also taking crestor at night..
Doctor :   Hi
Doctor :   I am Dr.
User :   hi DR
User :   Are you reading my question?
User :   hello????
Doctor :   Yes
Doctor :   I read
Doctor :   Why u taking metoloprolol
User :   high blood pressure
User :   just started
Doctor :   Usually it will cause low heart rate
Doctor :   and thus control BP
Doctor :   But 25 mg is very small dose to start
Doctor :   Check your Heart rate
Doctor :   If it is more than 50 it is good
Doctor :   You can split thr 25 mg tablet and take twice a day
Doctor :   That is also OK
Doctor :   But later check with your md AND CANGE MED TO OTHER FOR bp
User :   BP has been 120/70 and pulse is in the 70's with the pill and when not about 150/90
User :   can i cut tablet in 1/2 for now till I talk to him
User :   there is a line to cut and if I could id cut into 4 to lower
Doctor :   yES U CAN
User :   ok into 1/2 or 1/4?
User :   I also have a very dry mouth, does this happen as well?
Doctor :   break in 1/2
User :   I started Crestor at the same time, should I stop that as well
Doctor :   No
Doctor :   continue
User :   ok 1/2
User :   for the metoprolol and keep up with crestor
Doctor :   Dry mouth-is possible
Doctor :   But gradually it get better
Doctor :   I suggest u drink plenty of water and hydrate your body
User :   is this all from the metoprolol or can crestor cause any of this..I feel it is the BP med as it really makes me dizzy and short of breath
User :   ok does it have a directic in it?
User :   cause I've also been having slight headaches
Doctor :   Different bodies react differently
Doctor :   ui agree wth your symptoms
Doctor :   But *I
Doctor :   * I agree
Doctor :   directic in it?
User :   i've always been very sensitive to meds and never have taken anything but asprin and this medication is just not good for me...what are the possibilities of going off it for good and just crestor, exercise and lower stress?
User :   Diretic, makes you eliminate liquid for swelling
Doctor :   I understand from your langage. But I will insist hat You need to realise the problem. You need to resolve the problpem , BP with meds. Now the medicines are your best weapon. Do not hate them. Love them.
Doctor :   long term BP will harm you more
Doctor :   It will increase the chances of heart attack, heart failure
Doctor :   You do not want them
User :   that will be a hard one when they make you feel worse than what you felt before but I will try to stay positive and see what happens
Doctor :   If you have high BP of 150/90, do exercise, cut down salt and do Yogga,
Doctor :   Visit office monthly'
User :   i understand but imagine if you cant breathe and it is hard to do anything cause you are short of breath..
Doctor :   try for 2-3 months
User :   ok i will
Doctor :   nderstand it is not allergic reaction
Doctor :   With will u can do
Doctor :   but when body is notcooprating get on to meds plz
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor